Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 29, 2008, 2:27 PM CDT for 18 counties in Kansas. It took effect at Apr 30, 2008, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 2:27 PM CDT (19:27 UTC)
- In effect from
- Apr 30, 2008, 2:00 PM CDT
- Expired
- Apr 30, 2008, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2640 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 291927 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 227 PM CDT TUE APR 29 2008 ...WILDFIRE DANGER FOR WEDNESDAY... .LOW PRESSURE WILL DEEPEN ACROSS SOUTHWESTERN KANSAS ON WEDNESDAY AFTERNOON. A WARM FRONT AND DRYLINE WILL ALSO MOVE INTO THE REGION. RELATIVE HUMIDITIES WILL BE VERY LOW WITH VERY WARM TEMPERATURES AND INCREASING WINDS. KSZ030-043>045-061>064-074>078-084>088-301000- /O.UPG.KDDC.FW.A.0007.080430T1900Z-080501T0200Z/ /O.NEW.KDDC.FW.W.0011.080430T1900Z-080501T0200Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 227 PM CDT TUE APR 29 2008 /127 PM MDT TUE APR 29 2008/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM CDT /1 PM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH TEMPERATURES FROM 90 TO 94 DEGREES COUPLED WITH SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT ON WEDNESDAY AFTERNOON. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR WILDFIRES. OUTDOOR BURNING SHOULD BE AVOIDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 06/31
3 follow-up statements
000 WWUS83 KDDC 300855 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT WED APR 30 2008 ...CRITICAL FIRE CONDITIONS EXIST THIS AFTERNOON... .LOW PRESSURE WILL DEEPEN ACROSS SOUTHWESTERN KANSAS ON WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE VERY LOW WITH VERY WARM TEMPERATURES AND INCREASING WINDS. KSZ030-043>045-061>064-074>078-084>088-301830- /O.CON.KDDC.FW.W.0011.080430T1900Z-080501T0200Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 355 AM CDT WED APR 30 2008 /255 AM MDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. HIGH TEMPERATURES FROM 90 TO 94 DEGREES COUPLED WITH SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT ON WEDNESDAY AFTERNOON. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR WILDFIRES. OUTDOOR BURNING SHOULD BE AVOIDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KDDC 301815 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 115 PM CDT WED APR 30 2008 ...CRITICAL FIRE CONDITIONS THIS AFTERNOON... .LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS SOUTHWESTERN KANSAS THIS AFTERNOON. RELATIVE HUMIDITIES WILL BE VERY LOW WITH VERY WARM TEMPERATURES AND INCREASING WINDS. KSZ030-043>045-061>064-074>078-084>088-010200- /O.CON.KDDC.FW.W.0011.080430T1900Z-080501T0200Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 115 PM CDT WED APR 30 2008 /1215 PM MDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. HIGH TEMPERATURES FROM 90 TO 94 DEGREES COUPLED WITH SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT ON WEDNESDAY AFTERNOON. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR WILDFIRES. OUTDOOR BURNING SHOULD BE AVOIDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 06
000 WWUS83 KDDC 010207 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 907 PM CDT WED APR 30 2008 ...CRITICAL FIRE WEATHER CONDITIONS ARE DECREASING... .AT TEMPERATURES CONTINUE TO FALL THIS EVENING RELATIVE HUMIDITIES WILL BE RISING. GUSTY WINDS WILL ALSO CONTINUE TO SUBSIDE. THE RISK FOR WILD FIRES WILL CONTINUE TO DIMINISH. KSZ030-043>045-061>064-074>078-084>088-010315- /O.EXP.KDDC.FW.W.0011.000000T0000Z-080501T0200Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 907 PM CDT WED APR 30 2008 /807 PM MDT WED APR 30 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RISK FOR WILD FIRES WILL CONTINUE TO DIMINISH THIS EVENING. $$ GERARD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:24 AM CDT, 11 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 3:24 AM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 324 AM CDT TUE APR 29 2008 .DISCUSSION... DAYS 1-2... BASED ON MODELS SOUNDING THIS MORNING SEE NO REASON TO MAKE ANY SIGNIFICANT ADJUSTMENTS TO OUR CURRENT TEMPERATURES GRIDS OVER THE NEXT FEW DAYS. WILL HOWEVER BE INCREASING THE WINDS BY WEDNESDAY AS OUR UPPER LEVEL TROF APPROACHES FROM THE WEST AND A TROF OF LOW PRESSURE DEEPENS OVER THE LEE OF THE ROCKIES. ALSO NOTICING THIS MORNING THAT THE 21Z SREF REMAINS CONSISTENT WITH PREVIOUS RUNS IN KEEPING 80-90% PROB OF RH AT OR BELOW 15% ACROSS CLOSE TO 1/2 OF OUR WESTERN CWA. GIVEN THE LOW RH PROGGED AND WIND SPEEDS STRONGER THAN WHAT WAS PREVIOUS THOUGHT WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH FOR OUR WESTERN CWA WEDNESDAY AFTERNOON. AS FOR THIS AFTERNOON THE COMBINATION OF LOWER DWPTS AND TEMPERATURES CLIMBING INTO THE 80S IN THE WEST AM EXPECTING THE RELATIVE HUMIDITIES TO FALL INTO THE TEENS. A FEW SINGLE DIGITS ALSO NOT OUT OF THE QUESTION NEAR THE COLORADO BORDER. WINDS IN THIS AREA HOWEVER NOT EXPECTED TO BE MUCH STRONGER THAN 15 MPH SO WILL NOT BE GOING WITH A RED FLAG WARNING. DESPITE NO RFW GO AHEAD AND MENTION SOMETHING IN THE HWO GIVEN THE LOW RHS AND FAVORABLE FUEL STATUS. DAYS 3-7... VERY FEW CHANGES WERE MADE TO THE PREVIOUS FORECAST. THE ECMWF IS STILL VERY CONSISTENT OVER THE PAST SEVERAL RUNS OF CLOSING OFF A SYSTEM OVER NORTHERN KS AND THEN MOVING IT SLOWLY EAST. THE PACIFIC COLD FRONT WILL SWEEP ACROSS THE AREA THURSDAY. OUR SE COUNTIES COULD EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON BEHIND THE DRYLINE BEFORE THE PACIFIC FRONT ARRIVES. SOME LIGHT RAIN IS POSSIBLE IN THE WRAPAROUND. THIS MAY START IN OUR NW COUNTIES THURSDAY AFTERNOON AND THEN SLOWLY PROGRESS ACROSS OUR NORTHERN CWA INCLUDING HAYS INTO FRIDAY AND FRIDAY NIGHT. THE NEXT SYSTEM WILL APPROACH THE HIGH PLAINS BY EARLY NEXT WEEK, BUT THE DETAILS ARE NOISE AT THIS POINT. TEMPERATURES MAY BE TEMPERED BY CLOUD COVER AND UPSLOPE FLOW STARTING MONDAY. PRECIP IS POSSIBLE BY MONDAY PER ECMWF. THIS IS NOT REFLECTED IN THE GRIDDED FCST YET. && .AVIATION... VFR CONDITIONS WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... DDC 78 51 90 54 / 0 0 0 0 GCK 84 49 90 53 / 0 0 0 0 EHA 85 49 88 54 / 0 0 0 0 LBL 85 52 91 55 / 0 0 0 0 HYS 74 48 86 55 / 0 0 0 0 P28 77 51 86 60 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR KSZ030-043>045-061>064-074>078-084>088. && FN18/24/24
Hazardous weather outlook, Apr 29, 5:23 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 523 AM CDT TUE APR 29 2008 KSZ030-043>045-061>064-074>078-084>088-301030- TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 523 AM CDT TUE APR 29 2008 /423 AM MDT TUE APR 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WARMER TEMPERATURES WILL RETURN TODAY AS DEWPOINTS FALL BACK INTO THE 20S TO LOWER 30S. THIS WILL RESULT IN RELATIVE HUMIDITIES LATE AFTERNOON RANGING FROM THE 10 TO 15 PERCENT. GIVEN THESE LOW RELATIVE HUMDITIES OUTDOOR BURNING IS NOT RECOMMENED LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED AGAIN TO FALL BELOW 15 PERCENT WEDNESDAY AFTERNOON AS GUSTY SOUTH WINDS INCREASE INTO THE 20 TO 30 MPH RANGE. THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS WITH THE POSSIBILITY FOR WILDFIRES. NO OUTDOOR BURNING SHOULD BE PLANNED FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-079>081-089-090-301030- STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 523 AM CDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTDOOR BURNING IS DISCOURAGED ON THURSDAY. LOW RELATIVE HUMIDITIES DURING THE AFTERNOON COMBINED WITH GUSTY WINDS OF 20 TO 30 MPH MAY SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS WITH THE POSSIBILITY FOR WILDFIRES THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-301030- ELLIS-RUSH-PAWNEE- 523 AM CDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:51 AM CDT | Fire Weather Watch | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 12 more | 11 hr |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.